Library Open Repository
Dual Symmetric Inverse Monoids and Representation Theory
FitzGerald, DG and Leech, J (1998) Dual Symmetric Inverse Monoids and Representation Theory. Journal of the Australian Mathematical Society, Series A, 64 (3). pp. 345-367. ISSN 0263-6115
FL98.pdf | Request a copy
Full text restricted
Available under University of Tasmania Standard License.
There is a substantial theory (modelled on permutation representations of groups) of representations of an inverse semigroup S in a symmetric inverse monoid I_X , that is, a monoid of partial one-to-one self-maps of a set X. The present paper describes the structure of a categorical dual I*_X to the symmetric inverse monoid and discusses representations of an inverse semigroup in this dual symmetric inverse monoid. It is shown how a representation of S by (full) selfmaps of a set X leads to dual pairs of representations in I_X and I*_X, and how a number of known representations arise as one or the other of these pairs. Conditions on S are described which ensure that representations of S preserve such infima or suprema as exist in the natural order of S. The categorical treatment allows the construction, from standard functors, of representations of S in certain other inverse algebras (that is, inverse monoids in which all finite infima exist). The paper concludes by distinguishing two subclasses of inverse algebras on the basis of their embedding properties.
|Keywords:||dual symmetric inverse monoid, representations of inverse semigroups|
|Journal or Publication Title:||Journal of the Australian Mathematical Society, Series A|
|Page Range:||pp. 345-367|
|Date Deposited:||17 Sep 2007|
|Last Modified:||18 Nov 2014 03:22|
|Item Statistics:||View statistics for this item|
Repository Staff Only (login required)
|Item Control Page|